Alert archive / Florida / Wind Chill Advisories in 2008

Wind Chill Advisory 1, NWS Melbourne, FL

January 1, 20086 counties in Florida

NWS Melbourne, FL issued this wind chill advisory at Jan 1, 2008, 3:49 AM EST for 6 counties in Florida. It took effect at Jan 2, 2008, 3:00 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2008, 3:49 AM EST (08:49 UTC)
In effect from
Jan 2, 2008, 3:00 AM EST
Expired
Jan 2, 2008, 11:00 AM EST
In force
8 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 8.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2008-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 729 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2008-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
729 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
574 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS42 KMLB 010849
WSWMLB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
349 AM EST TUE JAN 1 2008

...MUCH COLDER TEMPERATURES AND BRISK WINDS WILL PRODUCE LOW WIND
CHILL READINGS LATE TONIGHT INTO WEDNESDAY MORNING...

.A STRONG COLD FRONT WILL SWEEP THROUGH EAST CENTRAL FLORIDA ON
THIS AFTERNOON AND USHER IN MUCH COLDER AND DRIER AIR TONIGHT AND
EARLY EWDNESDAY. GUSTY NORTHWEST WINDS BEHIND THE FRONT WILL PRODUCE 
VERY COLD WIND CHILL READINGS IN THE PREDAWN HOURS WEDNESDAY.

FLZ041-044>047-053-054-058-059-064-141-144-147-012100-
/O.UPG.KMLB.WC.A.0001.080102T0800Z-080102T1500Z/
/O.NEW.KMLB.WC.Y.0001.080102T0800Z-080102T1500Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD...
VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND...
DAYTONA BEACH...CLERMONT...TITUSVILLE
349 AM EST TUE JAN 1 2008

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 10 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 AM EST WEDNESDAY.
THE WIND CHILL WATCH IS NO LONGER IN EFFECT. 

LOW TEMPERATURES WEDNESDAY MORNING WILL RANGE FROM THE LOWER 30S
OVER THE NORTHERN INTERIOR SECTIONS TO THE MID 40S OVER THE
BARRIER ISLANDS OF THE TREASURE COAST. MUCH COLDER TEMPERATURES
COMBINED WITH GUSTY NORTHWEST WINDS THROUGH THE OVERNIGHT HOURS
WILL ALLOW WIND CHILLS TO RANGE FROM THE LOWER TO MID 20S NORTH
TO THE MID 30S FAR SOUTH OVER EAST CENTRAL FLORIDA.

TEMPERATURES ARE FORECAST TO BE EVEN COLDER THURSDAY MORNING.
PERSONS IN EAST CENTRAL FLORIDA SHOULD BE TAKING PROTECTIVE
MEASURES FOR THE UPCOMING COLD WEATHER.

MONITOR THE LATEST FORECASTS AND WARNINGS FOR UPDATES ON THIS
DEVELOPING COLD WEATHER SITUATION.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND GUSTY WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS MAY RESULT IN
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES WITH CLOTHING 
IN LAYERS.

$$

JP
1 follow-up statement
000 
WWUS42 KMLB 011916
WSWMLB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
216 PM EST TUE JAN 1 2008

...MUCH COLDER TEMPERATURES AND BRISK WINDS WILL PRODUCE VERY LOW
WIND CHILL READINGS LATE TONIGHT INTO WEDNESDAY MORNING...AND
AGAIN WEDNESDAY EVENING THROUGH THURSDAY MORNING.

.A MUCH COLDER AND DRIER AIR WILL BEGIN TO SPREAD ACROSS CENTRAL
FLORIDA TONIGHT IN THE WAKE OF A STRONG COLD FRONT. GUSTY NORTHWEST
WINDS BEHIND THE FRONT WILL PRODUCE VERY COLD WIND CHILL READINGS
IN THE PRE DAWN HOURS WEDNESDAY AND AGAIN LATE WEDNESDAY THROUGH
THURSDAY MORNING.

FLZ041-044>047-053-054-058-059-064-141-144-147-021400-
/O.NEW.KMLB.WC.A.0001.080103T0000Z-080103T1400Z/
/O.EXT.KMLB.WC.Y.0001.080102T0800Z-080102T1600Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD...
VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND...
DAYTONA BEACH...CLERMONT...TITUSVILLE
216 PM EST TUE JAN 1 2008

...WIND CHILL ADVISORY NOW IN EFFECT FROM 3 AM TO 11 AM EST
WEDNESDAY...
...WIND CHILL WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A WIND CHILL
WATCH FOR WEDNESDAY EVENING THROUGH THURSDAY MORNING.

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 11 AM WEDNESDAY.

LOW TEMPERATURES WEDNESDAY MORNING WILL RANGE FROM THE LOWER 30S
OVER THE NORTHERN INTERIOR SECTIONS TO THE MID 40S OVER THE
BARRIER ISLANDS OF THE TREASURE COAST. MUCH COLDER TEMPERATURES
COMBINED WITH GUSTY NORTHWEST WINDS OF 10 TO 15 MPH THROUGH THE
OVERNIGHT HOURS WILL ALLOW WIND CHILLS TO RANGE FROM THE LOWER TO
MID 20S NORTH TO THE MID 30S FAR SOUTH OVER EAST CENTRAL FLORIDA.

TEMPERATURES ARE FORECAST TO BE EVEN COLDER THURSDAY MORNING...WITH
WINDS REMAINING BETWEEN 10 AND 15 MPH. THE COMBINED EFFECTS OF THE
COLD TEMPERATURES AND GUSTY WINDS WILL RESULT IN WIND CHILL
READINGS FROM THE UPPER TEENS TO MIDDLE 20S ACROSS MOST OF EAST
CENTRAL FLORIDA.

PERSONS IN EAST CENTRAL FLORIDA SHOULD TAKE PROTECTIVE MEASURES
FOR THE UPCOMING COLD WEATHER. 

MONITOR THE LATEST FORECASTS AND WARNINGS FOR UPDATES ON THIS
DEVELOPING COLD WEATHER SITUATION.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND GUSTY WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES AND DRESS IN LAYERS.

A WIND CHILL WATCH MEANS THE THERE IS THE POTENTIAL FOR A COMBINATION
OF VERY COLD AIR AND STRONG WINDS TO CREATE DANGEROUSLY LOW WIND
CHILL VALUES. MONITOR THE LATEST FORECASTS AND WARNINGS FOR UPDATES
ON THIS SITUATION.

$$

SPRATT

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this wind chill advisory went out at Dec 31, 9:30 PM EST, 6 hours 19 minutes earlier.

Area forecast discussion, Dec 31, 9:30 PM EST, 6 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
930 PM EST MON DEC 31 2007

...NEW YEARS DAY COLD FRONT FOLLOWED BY MUCH COLDER AIR MASS WITH
FREEZING TEMPERATURES AND LOW WIND CHILLS...

.DISCUSSION...
STATIONARY BOUNDARY STRETCHING FROM THE CENTRAL GULF...AND ACROSS
CENTRAL FLORIDA INTO THE WESTERN ATLANTIC WILL WASH OUT OVER THE
AREA OVERNIGHT AS LIGHT BLYR WINDS BEGIN TO FLOP AROUND TO THE SOUTH
IN ADVANCE OF THE NEXT...MUCH STRONGER FRONT. LATEST RADAR TRENDS
SUGGEST THAT PRECIP HAS BEEN DIMINISHING AS IT SHIFTS SOUTH THE PAST
COUPLES OF HOURS. LATE NIGHT FOG FORMATION STILL A POSSIBILITY AS
THERE SHOULD BE ENOUGH SURFACE AND LOW LEVEL MOISTURE ALONG WITH
SKIES BECOMING PARTLY CLOUDY NORTH TO SOUTH AFTER MIDNIGHT. LOW
TEMPS LOOK OK AS THE REALLY COLDER AIR IS STILL WELL NORTH OF THE
STATE. WILL TAKE OUT PRECIP NORTHERN AREAS AND LEAVE SLIGHT CHANCE
SOUTHERN HALF GIVEN LATEST TRENDS.

&&

.AVIATION...CONSIDERABLE MULTI-LAYERED CLOUDINESS WILL CONTINUE TO
IMPACT MOST TAF SITES THROUGH TUE MORNING...WITH MVFR CEILINGS THRU
MUCH OF THE PERIOD AND AREAS OF MVFR MIST/FOG MCO-SFB-DAB WESTWARD
AFTER 08X. VFR CONDITIONS BY TUESDAY AFTERNOON AS LEADING EDGE OF
HIGH PRESSURE PUSHES DOWN THE PENINSULA. BRISK NORTHWEST WINDS WITH
GUSTS OVER 20 KNOTS STARTING TUESDAY AFTERNOON.

&&

.MARINE...WINDS SHOULD QUICKLY FLOP AROUND TO THE SOUTHWEST AND THEN
WEST TOWARD SUNRISE TUE AS THE WEAK FRONTAL BOUNDARY WASHES OUT OVHD
AND SECOND FRONT APPROACHES NORTH FL. CURRENT GRIDS LOOK FINE AS
THEY SHOW THIS LINE OF THINKING.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     AFTERNOON FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
     MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
     OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

     WIND CHILL WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
     MORNING FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
     MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
     OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

     FREEZE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING
     FOR INLAND VOLUSIA-NORTHERN LAKE.

AM...SMALL CRAFT ADVISORY FROM 10 AM TUESDAY TO 4 AM EST FRIDAY FOR
     COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY
     LINE OUT 20 NM-WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD
     COUNTY LINE 20 TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY FROM 4 PM TUESDAY TO 4 AM EST FRIDAY FOR
     COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
     NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET OUT 20 NM-WATERS FROM SEBASTIAN INLET TO
     JUPITER INLET 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA
     BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

WIMMER/CRISTALDI
Hazardous weather outlook, Dec 31, 8:53 PM EST, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
853 PM EST MON DEC 31 2007

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-011100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
853 PM EST MON DEC 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

...DENSE FOG/SMOKE IMPACT...
PATCHES OF DENSE FOG WILL BE POSSIBLE AFTER MIDNIGHT FROM DAYTONA
BEACH...SANFORD...ORLANDO WEST TO CLEMENT...THE VILLAGES AND
LAKE GEORGE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A STRONG COLD FRONT WILL MOVE SOUTH OF THE REGION TUESDAY. THE
COLDEST AIRMASS OF THE SEASON...AND PERHAPS THE COLDEST AIR TO
AFFECT THE REGION IN NEARLY FIVE YEARS IS POISED TO SPREAD INTO
CENTRAL FLORIDA TUESDAY NIGHT THROUGH THURSDAY. FREEZING
TEMPERATURES AND UNUSUALLY LOW WIND CHILL TEMPERATURES ARE
FORECAST TO OCCUR ACROSS MUCH OF THE REGION WEDNESDAY. DIMINISHING
WINDS...BUT EVEN COLDER TEMPERATURES...FALLING INTO THE 20S IN
MANY AREAS MAY OCCUR THURSDAY MORNING. A FREEZE WATCH MAY BE
ISSUED FOR A LARGE PORTION OF CENTRAL FLORIDA LATER TODAY AND A
WIND CHILL ADVISORY WILL LIKELY BE REQUIRED AS THE DANGEROUSLY
COLD WEATHER EVENT DRAWS CLOSER. RESIDENTS OF EAST CENTRAL FLORIDA
AREA ADVISED TO REMAIN UP TO DATE WITH THE LATEST FORECASTS
CONCERNING THIS APPROACHING PERIOD OF VERY COLD WEATHER.

OVER THE COASTAL WATERS...STRONG OFFSHORE WINDS WILL DEVELOP
TUESDAY NIGHT AND PERSIST THROUGH LATE IN THE WEEK WHILE GRADUALLY
SHIFTING TO THE NORTHEAST. FREQUENT WIND GUSTS TO GALE FORCE WILL
BE POSSIBLE TUESDAY NIGHT THROUGH LATE WEDNESDAY...CAUSING SEAS TO
BUILD TO BETWEEN 6 AND 10 FEET OFFSHORE...AND AS HIGH AS 4 TO 6
FEET NEARSHORE.

DRY CONDITIONS BEHIND THE COLD FRONT MAY ALSO LEAD TO AN INCREASE
WILDFIRE RISK WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

WIMMER

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 4:00 AM ESTHard Freeze WatchMLBLake, Orange, Seminole, Volusia24 hr
Jan 1, 11:37 AM ESTFreeze WarningMLBLake, Volusia20 hr
Jan 1, 2:03 PM ESTRed Flag WarningMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia27 hr

Nearby

Wind Chill Advisories in Florida, 2008Every wind chill advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.